MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 25; HEART-VALVE, MECHANICAL
Model Number ONXM25
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Stroke/CVA (1770); Embolism (1829)
Date of Event 01/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the rep report, "recently, i had heard that something may have happened to the patient.Today, i heard from the doctor that the patient had a stroke roughly 24-36 hrs after the heart valve was implanted [on (b)(6) 2017]." after surgery he woke up and moved everything.Day 2 afternoon he stopped moving the left side.Ct showed multiple embolic stroke." the following was requested from the rep in preparation for meeting with the surgeon: proposed etiology of event, anticoagulation regimen immediately postop, pertinent patient comorbidities, planned interventions, current patient status, and if implant/intervention notes were available.After meeting with the surgeon, the rep stated "the patient has not come back to the cardiologist and has no update on the patient.The surgeon hasn't seen the patient and has no additional information." attempts to obtain additional clarifying information were unsuccessful.
 
Additional Manufacturer Narrative
Note: product corrected to (b)(4).
 
Additional Manufacturer Narrative
The manufacturing records for the onxace-25, sn (b)(4), were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.A review was performed of the available information was performed.The onxace-25, sn (b)(4), was reported to have been implanted with the patient suffering symptoms 24-36 hours post-surgery consistent with a stroke.A ct scan indicated a diagnosis of multiple embolic stroke.An implant registration card was not provided to the manufacturer, so this case cannot be definitively confirmed.Source and composition of embolic material are unidentified so we cannot tell what, if any, relationship the stroke has to do with the valve.That it occurred so soon after surgery would classify this an early event (30 days postop) and likely an outcome associated with the technique and/or trauma of surgery.In any case, thromboembolism (te) and stroke are recognized potential adverse events for the on-x heart valve [ifu, instructions for use] as they are with any mechanical heart valve prosthesis.For instance, in an evaluation of operative mortality following valve replacement surgery using the sts database for cases from 1994 through 1997, edwards, et al.Report an occurrence of permanent stroke of 1.58% in aortic valve replacement cases.This event does not identify additional hazards or modify the probability and severity of existing hazards.
 
Event or Problem Description
According to the rep report, "recently, i had heard that something may have happened to the patient.Today, i heard from the doctor that the patient had a stroke roughly 24-36 hrs after the heart valve was implanted [on (b)(6) 2017]."after surgery he woke up and moved everything.Day 2 afternoon he stopped moving the left side.Ct showed multiple embolic stroke." the following was requested from the rep in preparation for meeting with the surgeon: proposed etiology of event, anticoagulation regimen immediately postop, pertinent patient comorbidities, planned interventions, current patient status, and if implant/intervention notes were available.After meeting with the surgeon, the rep stated "the patient has not come back to the cardiologist and has no update on the patient.The surgeon hasn't seen the patient and has no additional information." attempts to obtain additional clarifying information were unsuccessful.

Brand Name
ONX AORTIC CONFORM EXT 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln, bldg b
austin TX 78752
MDR Report Key6500425
Report Number1649833-2017-00040
Device Sequence Number802644
Product Code LWQ
UDI-Device Identifier00851788001471
UDI-Public851788001471
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXM25
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date06/16/2017
06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;